Pramipexole - to take it or not?

On the one hand it seems like monster medication with its threat of compulsive behaviour (food? amongest) and other side effects.. On the other hand am I being fool hardy in delaying taking it and making things worse?. Its like being between a rock and a hard place. I was diagnosed last year. I know we are all different. Am interested to hear from those on it and those who refused.

Last edited by

18 Replies

oldestnewest
  • I am on 0.7 mg three times a day and I find that it helps me with no serious side effects. It took a while to get over the tiredness and the feeling of being sick but I think that it helps me with my stiffness overall I am pleased that I have been on pramipexole

  • To the very best of my knowledge, no medication - other than MAO-b inhibitors, and Pramipexole is NOT one of them - has any effect on the progression of Pd. That means that if you don't take them you are not making things worse for yourself. The only way I know that has been scientifically proven to be capable of slowing down the progression of Pd, OR EVEN REVERSING IT, is EXERCISE.

    I know that exercise is not popular! It is not even easy, but if that is the only way you stand a chance of overcoming some of the more worrying symptoms, then commit yourself to FAST WALKING, THREE TIMES A WEEK, for only one hour. Obviously you cannot immediately walk for one hour every second day, you will need to build up slowly to that goal. Read all about it in my website - reverseparkinsons.net. There is no catch in it. I don't charge you for this advice. I don't make anything out of you walking. ONLY YOU AND YOU ALONE WILL BENEFIT FROM IT!

    Good Luck!

    John

  • John, I have often seen links to your book and you always say that you make no charge. So I am a little puzzled as to why there are Buy It Now options through Paypal to buy your book. Or are these simply opportunities to make a donation of $33.00 with no obligation as I have ye to find any requirement to pay before being given access to any part of your book?

  • John, I think I may have the wrong end o the stick here. Is reverseparkinsons.net just your website / blog. If so where is a link to your book?

  • Hi Pete-1. Yes, my website does sound like a hard-sell effort to put money into my pocket. I have taken the management of that website away from that person and and currently redoing the whole site with the help of someone else. I know nothing about writing or managing websites, so the trail is very difficult. You will see, in the very near future, my own idea of running that website. As far as the book is concerned, it has cost me many thousands on computer equipment and running expenses to get to the point where I was able to tell my remarkable story to the world. At the time of writing the book I had never used the internet or thought of other ways of telling my story. I have published my book, at great expense, through a publisher in the USA, but so far have not received nuch in the way of compensation for the total ourtlay. I have also had my book printed locally in SA and have sold or given away over 1000 copies, but again, the total cost of printing, publishing and delivering these books has not been a financial success. So finance has not been the driving force behind getting my story out there to the public. I tell everybody on my website exactly what I did to achieve my current state of health, so nobody needs to buy the book to find that out. However! If anybody wants to know the story behind that improvement in my health, the only way I know to tell it is in wriring and that costs me money. I spend a huge amount of time on this HU site and on answering email questions, for which I charge nothing.

    You make your own decision about my motivation, whether it is for financial gain or for the good of everyone with Pd!

    Keep up the pressure!

    John

  • Hi Pete-1. See my response, written a few minutes ago, to your first question. I am hoping in the next few days to have my own designed website up and running. It may not be perfect but it is much more in line with my approach to telling my story to the world.

    John

  • Its all very awkward isn't it, the money thing I mean.Personally I think you should be able to take whatever you can such that at least you may possibly be able to break even.

    One option is to ask for voluntary contributions for your otherwise free book. I have no idea how effective that might be. Hopefully those who get much from the book would also be willing to help with a donation too. Who knows?

  • Hi Pete. Thanks for your understanding. I am not pleading poverty. I know enough about human nature to know that if I offered the book free of charge, the cost of delivering it and the time it takes to follow these things up would kill me.

    People will just have to decide whether they believe what I say and act accordingly or walk away from it all and go the medication route. The choice is their's to make.

    John

  • John, I was assuming you would make the book downloadable for it to be free and make a hard copy available at cost.

  • Hi Pete. I will go into this. At the age of 79, I am not all that clued up on these things. Perhaps you can tell me how to do it?

    John

  • I am on Sifrol ER 2.25mg for more than a year and Sinemet 50/25 5 times a day.

    I feel like a normal person and i sleep at 2am and i wake up at 6am.

    During the day i feel alert and no tremor.

    I gain weight and like to eat. also like sex and also like gambling. I have developed a lot of compulsive behaviour ............. sad to say that i have very bad ICDs....

    Consult my Doctor, he has taken all my Pramipexole (Sifrol ER 2.25mg) off my list.

    I continue to take Sinemet 250/25 5 times a day.

    i feel tired......and tremor.......

    To overcome it , i go to gym and exercise 5 days a week, sleep from 10pm to 6am everyday.

    Afternoon nap from 2pm to 3:30pm. the most alert time is from 7 am to 11 am and 4pm to 8pm. so make full use of the time.

  • Take 1.5 mirapex ER. Have taken up to 2.5 per day. It helps with rigidity which is why I take it along with Sinemet. Yes I have gained weight but I am much stiffer if I don't take it. Beware when cutting dose you experience withdrawal. My doctor compares it to coming off cocaine.

  • You are aware of the possible side effects so that will stand you in good stead. Tell your family what is possible and then enrol them in looking out for you.

    Accidents on the road can kill but road transport has eased people's lives and nobody gets into a car thinking they are going to die. The adverse effects are weighed against the positive.

    Ask yourself, "Do I want to spend the next stage of my life living with these difficulties?" If the answer is no, then you have your answer. Begin with vigilance, just as a learner driver would, and then either proceed with confidence of 'stop driving' and take the bus. There is always another drug to try at your stage.

  • Mirapex for me and a large minority of users is the devil drug. Ruined my life and did not help PD much. Sinemet has its side effects down the road, but one can manage with diet and exercise and good luck. Forewarned is 4 armed :D

  • Thankful to have gotten my husband off of it. It was a devil drug for him. He also built up an intolerance to Sinemet.

  • I have been taking it along with Stalivo and wanted to go off it because I thought it gave me my dry mouth problem as well as sleep disorder. Discussed with my neuro a few weeks ago and he agreed that I should try. But I immediately developed a tremor and by the third day I could hardly walk. And my dry mouth didn't go away. So I'm back on it again and doing just fine.

  • I have been taking pramipexole for a year I have not had hallucinations or compulsive behaviour I am on 1.57mg once a day I thought my legs would feel better but my legs still ache and struggle to walk in the evening.

  • I have been on pramipexole for a year I have not had any hallo nations or compulsive behaviour I thought my legs would feel better but my muscles ache and I feel very shaky in the evening and I struggle with my legs and hips

You may also like...